You can contact Dr. Osborne's office at 281-240-2229...
Medicines That Cause Neuropathy
We know that CoQ10 deficiency can cause nerve damage. There are polyneuropathies associated number of research studies. I’ve seen it clinically a number of times, but this is not a super common deficiency unless you’re taking medicines.
How many of you are taking a statin to lower your cholesterol? How many of you are taking diabetes medications like Metformin? These two classes cause CoQ10 deficiency and CoQ10 deficiency can cause a neuropathy. Interestingly enough, Metformin also causes B12 and folate deficiency. A lot of people with diabetes complain of neuropathy, numbness, tingling in the feet is generally where it starts. And people with diabetes, they call it diabetic neuropathy. Is it from the diabetes or is it from the medication?
If you’re taking antacids, so Nexium, Prilosec, Tagamet, Zantac, anything that’s designed to block stomach acid, know that you’re actually probably causing vitamin B12 deficiency over time. We also know that when you’re taking antacids, you cause calcium and magnesium deficiency. You also cause copper deficiency. You can also cause a vitamin B6 deficiency with antacids.
Another one is antiseizure medications. And I know that sounds ironic, but the antiseizure medications really block vitamin B1 and block vitamin B12. A lot of people take seizure medications because the seizure is a type of neuropathy, right? A seizure is a type of neuropathy, but the very medication that’s being used can oftentimes lead to chronic nutritional neuropathies that can mimic seizure. So, you end up chasing your tail.
The last category medicine that can create a neurological problem is your antibiotics. Antibiotics knock out your gut flora and much of your gut flora is responsible for producing a lot of your B vitamins. One of those examples is like Cipro floxacin, which is a very potent type of antibiotic that’s known to cause tendinopathies.
Those are your medicines that are that have the potential to induce neuropathy.
To connect with Dr. Osborne visit: Facebook: https://www.facebook.com/DoctorPeterO......